Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Shreveport, LA

March 8, 2012Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2012, 8:08 PM CST for Angelina County, Nacogdoches County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2012, 8:08 PM CST (02:08 UTC)
Expired
Mar 8, 2012, 9:00 PM CST
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 8:40 PM CSTHAIL 0.751 S Lufkin, TXANGELINA COLLEGE AND CROWN COLONY REPORTED DIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1786 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS54 KSHV 090208
SVRSHV
TXC005-347-090300-
/O.NEW.KSHV.SV.W.0043.120309T0208Z-120309T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF DIBOLL...
  SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...

* UNTIL 900 PM CST

* AT 806 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  DIBOLL...AND MOVING EAST NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUNTINGTON AND ETOILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3113 9480 3113 9483 3116 9486 3123 9487
      3126 9490 3128 9489 3141 9437 3127 9433
      3124 9434 3122 9432 3117 9430 3110 9476
TIME...MOT...LOC 0208Z 257DEG 29KT 3118 9488

$$

VII
1 follow-up statement
758 
WWUS54 KSHV 090237
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CST THU MAR 8 2012

TXC005-347-090300-
/O.CON.KSHV.SV.W.0043.000000T0000Z-120309T0300Z/
NACOGDOCHES TX-ANGELINA TX-
837 PM CST THU MAR 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR ANGELINA AND NACOGDOCHES COUNTIES...

AT 836 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR HOMER...OR
9 MILES SOUTHEAST OF LUFKIN...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON...SHAWNEE...ZAVALLA AND ETOILE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3113 9480 3113 9483 3116 9486 3123 9487
      3126 9490 3128 9489 3141 9437 3127 9433
      3124 9434 3122 9432 3117 9430 3110 9476
TIME...MOT...LOC 0237Z 257DEG 29KT 3123 9461

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:48 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 8, 3:48 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CST THU MAR 8 2012

.DISCUSSION...

RAINFALL AMOUNTS ARE NOT COMING IN AT THE VALUES GUIDANCE WAS
INDICATING FOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE
FORMING ALONG THE FRONTAL BOUNDARY...BUT THE ACTIVITY IS JUST NOT
AS STRONG AS ANTICIPATED. HPC HAS BACKED OFF OF ITS MAX OVERNIGHT
PRECIP BY ABOUT AN INCH...SO WE WILL DELAY ISSUING A FLASH FLOOD
WATCH FOR TONIGHT AS GROUNDS SHOULD BE ABLE TO HANDLE RAINFALL
TOTALS OF ONE TO TWO INCHES.

SEVERE WEATHER THIS AFTERNOON AND EVENING WILL STILL BE IN PLAY
AND LIKELY MORE OF A PRIMARY THREAT THAN FLOODING. THE AREA IS
FAIRLY UNSTABLE ALONG AND SOUTH OF I20...WITH THE FRONT STILL
MARCHING SOUTH. THE SEVERE WEATHER FOCUS WILL STILL BE PRIMARILY
ALONG THE I20 CORRIDOR...WITH THE MAIN THREATS BEING HAIL AND
DAMAGING WINDS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. THE
MORNING SOUNDING STILL SHOWED SOMEWHAT OF A MID LEVEL CAP...AND IT
WILL BE INTERESTING TO SEE HOW MUCH OF THIS LIMITING FEATURE STILL
EXIST ON THE EVENING SOUNDING.

THE FORECAST REMAINS WET THROUGH THE WEEKEND...AS THE CUT OFF LOW
IN THE ROCKIES WILL SEND A SERIES OF UPPER LEVEL DISTURBANCES
ACROSS THE AREA THIS PERIOD. DECENT MOISTURE WILL REMAIN FOR THESE
DISTURBANCES TO TAP INTO...BUT SOME DRYING WILL BE OBSERVED IN
THE NORTHERN SECTIONS TOMORROW AS THE FRONT MOVES SOUTH OF THE
AREA. THE UPPER LOW WILL BEGIN TO MAKE ITS MOVE INTO THE PLAINS
SATURDAY NIGHT. A SURFACE LOW ALONG THE UPPER TEXAS COAST WILL LIFT
NORTH RETURNING THE FRONTAL BOUNDARY AS A WARM FRONT. THE HEAVIEST
RAIN WILL CONTINUE TO BE LOCATED IN THE VICINITY OF THIS FRONTAL
BOUNDARY.

A STRONG 5O KT LOW LEVEL JET AND UPPER LEVEL JET WILL SET UP
TOGETHER NICELY SATURDAY NIGHT AND SUNDAY ACROSS THE AREA.
DIVERGENCE ALOFT SHOULD ALSO HELP ENHANCE RAINFALL ACTIVITY...SO
OUR HEAVIEST RAIN MAY BE DELAYED UNTIL LATER IN THE WEEKEND.

MINIMAL CHANGES WERE MADE TO THE EXTENDED PACKAGE. THE EXTENDED
TEMPS ARE NEAR MEX NUMBERS...AND I JUST GENERALLY SPLIT THE
DIFFERENCE ON NAM AND MAV NUMBERS FOR THE SHORT TERM TEMPS.

ELEVEN

&&

.AVIATION...

SCATTERED CONVECTION IS EXPECTED TO INCREASE IN INTENSITY AND
COVERAGE FROM NW TO SE AS THE COLD FRONT SLOWLY MOVES THROUGH THE
REGION. FRONT IS CURRENTLY LOCATED ALONG A LINE FROM KTRL...TO
KDEQ...TO KPBF. IN ADDITION...ENOUGH INSTABILITY WILL BE PRESENT TO
SUPPORT A FEW STG TSTMS AHEAD OF THE COLD FRONT. SOME SITES HAVE
MANAGED TO IMPROVE TO VFR...BUT EXPECT MOSTLY MVFR CIGS TO PREVAIL
AFTER 09/00Z...AS WIDESPREAD CONVECTION OVERTAKES THE REGION. S/SE
WINDS AT 10 TO 15 KTS WITH OCCASIONAL GUSTS WILL SHIFT TO THE NORTH
AND REMAIN GUSTY...AS THE COLD FRONT MOVES ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  55  44  60  54 / 100  60  70  80  70
MLU  47  53  42  64  56 / 100  80  50  60  70
DEQ  42  59  38  59  51 / 100  30  40  80  70
TXK  42  56  40  59  53 / 100  40  50  80  70
ELD  43  56  40  63  53 / 100  60  40  60  70
TYR  44  52  44  55  54 / 100  50  70  80  70
GGG  46  54  45  57  55 / 100  50  70  80  70
LFK  51  54  47  58  58 / 100  80  70  80  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

11/12
Hazardous weather outlook, Mar 8, 11:55 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CST THU MAR 8 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A HEAVY RAIN EVENT WILL CONTINUE SHAPING UP FOR THIS AFTERNOON AND
TONIGHT. ALSO...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A COLD
FRONT WILL BE MOVING SOUTH ACROSS THE AREA...WITH PLENTY OF
MOISTURE OUT AHEAD OF IT. UPPER LEVEL DISTURBANCES RIDING ALONG IN
THE SOUTHWEST FLOW ALOFT WILL FURTHER ENHANCE SHOWER AND
THUNDERSTORM ACTIVITY. THIS WILL LEAD TO HEAVY RAINFALL WITH
AMOUNTS BETWEEN TWO TO FOUR INCHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE COLD FRONT WILL PROGRESS SOUTH TO THE GULF COAST ON FRIDAY.
THEN IT IS EXPECTED BECOME NEARLY STATIONARY WITH A SURFACE LOW
FORMING ALONG THE UPPER TEXAS COAST. RAIN CHANCES WILL LINGER
ACROSS THE AREA AS WE MOVE THROUGH THE WEEKEND...AND THE SURFACE
LOW LIFTS NORTH SATURDAY AND SATURDAY NIGHT. THE FRONTAL BOUNDARY
WILL RETURN NORTH AS A WARM FRONT...PROVIDING ANOTHER ROUND OF
HEAVY RAINFALL WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE.
ADDITIONAL RAINFALL IS EXPECTED SUNDAY AND SUNDAY NIGHT...AS THE
CUT OFF UPPER LOW FINALLY LIFTS NORTHEAST ACROSS THE PLAINS. HEAVY
RAINFALL WILL PROVIDE POSSIBLE FLOODING AND FLASH FLOODING. THE
RAIN DOES APPEAR TO TAPER OFF FROM WEST TO EAST LATE SUNDAY NIGHT
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT...HAM RADIO OPERATORS...AND
SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL ACTIVATION MAY
BE NEEDED INTO THE WEEKEND AS HIGH WATER BECOMES AN ISSUE.

ELEVEN

In the hours before

Special weather statement, Mar 8, 4:58 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST THU MAR 8 2012

ARZ070>073-LAZ001>003-TXZ112-126-090000-
BOSSIER-CADDO-CASS-COLUMBIA-LAFAYETTE-MARION-MILLER-UNION-WEBSTER-
458 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND MILLER...
IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTHEAST TEXAS...
     MARION AND CASS...
IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BRADLEY...BUSSEY...CALION...CANFIELD...DODDRIDGE...EL
     DORADO...EMERSON...LAWSON...LISBON...MACEDONIA...MAGNOLIA...
     MCNEIL...MOUNT HOLLY...NORPHLET...RAVANNA...SMACKOVER...
     SMITHLAND...TAYLOR...URBANA...VILLAGE...WALDO...WELCOME...
     WESSON...CULLEN...GILLIAM...HOSSTON...IDA...PLAIN DEALING...
     RODESSA...SPRINGHILL...VIVIAN...BEREA...BIVINS...JEFFERSON...
     KILDARE...LODI AND MCLEOD...

AT 451 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM NEAR
JEFFERSON TEXAS...TO VIVIAN LOUISIANA...TO MAGNOLIA AND EL DORADO
ARKANSAS. THESE STORMS WERE LOCATED NEAR A COLD FRONTAL
BOUNDARY...WHICH IS SAGGING SLOWLY SOUTHWARD. HOWEVER...THE STORMS
WERE MOVING TO THE EAST NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES...CAN BE EXPECTED IN ADDITION TO VERY
HEAVY RAINFALL OF ONE TO NEAR TWO INCHES. PONDING OF WATER MAY OCCUR
IN LOW LYING AND URBAN AREAS. IN ADDITION...WINDS WILL SHIFT FROM
THE NORTH...WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE ALONG THE COLD
FRONT WITH THESE STORMS.

VII
Special weather statement, Mar 8, 5:08 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CST THU MAR 8 2012

ARZ059-070-TXZ097-111-112-090000-
BOWIE-CASS-LITTLE RIVER-MILLER-MORRIS-
508 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND MILLER...
IN NORTHEAST TEXAS...
     MORRIS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ASHDOWN...MANDEVILLE...OGDEN...RICHMOND...TEXARKANA...HOOKS...
     MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...REDWATER...ROCKY
     BRANCH...SIMMS AND WAKE VILLAGE...

AT 503 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROCKY BRANCH...OR 17 MILES
SOUTHWEST OF SIMMS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES...CAN BE EXPECTED IN ADDITION TO VERY
HEAVY RAINFALL OF ONE TO NEAR TWO INCHES. PONDING OF WATER MAY OCCUR
IN LOW LYING AND URBAN AREAS. IN ADDITION...WINDS WILL SHIFT FROM
THE NORTH...WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE ALONG THE COLD
FRONT WITH THESE STORMS.

VII
Special weather statement, Mar 8, 6:18 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CST THU MAR 8 2012

LAZ020-022-090100-
GRANT-LA SALLE-
618 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE AND GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 616 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTH OF BALL...OR 17 MILES
NORTH OF PINEVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Mar 8, 6:32 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CST THU MAR 8 2012

TXZ124-125-136-090115-
SMITH-UPSHUR-WOOD-
632 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH...UPSHUR AND WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...HOARD...MINEOLA...PLEASANT GROVE...
     QUITMAN AND WINNSBORO...

AT 628 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VAN...OR 12 MILES SOUTHWEST OF
MINEOLA...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...AS WELL AS INTENSE RAINFALL
OF ONE HALF TO ONE INCH IN A SHORT PERIOD OF TIME.

VII
Special weather statement, Mar 8, 7:00 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CST THU MAR 8 2012

TXZ149-150-152-090200-
CHEROKEE-NACOGDOCHES-RUSK-
700 PM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     GARRISON...MAYDELLE...MINDEN...NEW SALEM...PONTA...RUSK...SACUL
     AND TRAWICK...

AT 658 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RUSK...MOVING EAST NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAINFALL OF ONE HALF TO OVER ONE INCH MAY ALSO
OCCUR IN A SHORT PERIOD OF TIME.

VII
Local storm report, Mar 8, 8:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     NON-TSTM WND DMG TEXARKANA               33.45N 94.02W
03/08/2012                   MILLER             AR   LAW ENFORCEMENT

            TREE DOWN ON HOUSE.

&&

MMAYEAUX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:35 PM CSTAreal Flood AdvisorySHVAngelina, Nacogdoches55 min
Mar 8, 11:14 PM CSTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.